MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETTF3636C70E
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Endurant ii extension cuffs were implanted in the endovascular treatment of a 50mm aaa.  it was reported that during the index procedure, using ultrasound the physician accessed the right common femoral artery with a micro puncture.A 5fr sheath was used to dilate the track then removed, two non mdt closure system devices were deployed without issue and a 8fr sheath was placed.The physician then accessed the left common femoral artery and placed a 5fr sheath. using a stiff guidewire, a catheter was used to gain access to the mid to proximal descending thoracic aorta from the right access site then the  catheter was removed.A stiff glide wire and omni flush was advanced to the suprarenal aorta. the 9fr sheath was removed and replaced with the ettf2828c70e delivery system.The delivery system was advanced without issue to the infra renal aorta.An angiogram was preformed from the omni flush, and the renal arteries and aortic bifurcation were identified.The ettf2828c70e was deployed without issue and the delivery system was removed and replaced by a ettf3636c70e delivery system.  the 36x36x70 delivery system was advanced to the level of the renal arteries without issue.Another angiogram was completed and the renal arteries were identified.The 36x36x70 was deployed at the level of the renal arteries and the delivery system was removed and replaced by a 16fr sheath. the omni flush was removed and replaced within the lumen of the stent grafts.A reliant balloon was advanced to the proximal 36x36x70 stent graft and inflated.The physician continued to move the balloon distally and inflated.After the second or third inflation the physician and the team noticed the 36x36x70 stent was moving in an interesting fashion.The balloon would move the stent and the stent would recoil back into position.The physician  completed an angiogram which gave the appears of the stented infrarenal aorta to have two lumens.At this time the physician  suspected the 36x36x70 had severe infolding.The reliant balloon was replaced with an ivus catheter and it was confirmed there was severe infolding of the 36x36x70 stent graft.There was no endoleak noted.After discussion of the options, the physician  elected to place two non mdt balloon expandable stents within the 36x36x70 to correct the infolding of the 36x36x70.A longer 16fr sheath was placed to the proximal infrarenal aorta and the two non mdt stents were deployed without issues in the proximal and distal aspects of the 36x36x70.After the non mdt stents were deployed an angiogram was completed showing the infolding has been corrected and there were no endoleaks present.Ivus was also used to confirm the infolding was corrected. the physician completed the procedure and all access sites were closed without issue.  per the physician the cause of the event is unknown.No additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported infolding was confirmed on the films provided.Although the exact cause could not be determined, it appears likely that implantation of a 36mm diameter bifurcate into a thrombus filled aortic flow lumen in areas of ~27mm diameter, may have led to the infolding.Sizing of the endurant ii stent graft takes into account thrombus, calcification within the vessel, that has the capacity to decrease the inner vessel diameter.Instructions for use for the endurant ii stent graft advise that the aortic section of the stent graft should be oversized 10-20% in relation to the actual measured inner vessel diameter.Analysis of the returned films did not reveal any obvious stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION CUFF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15400561
Report Number9612164-2022-03361
Device Sequence Number12036622
Product Code MIH
UDI-Device Identifier00613994991515
UDI-Public00613994991515
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2024
Device Model NumberETTF3636C70E
Device Catalogue NumberETTF3636C70E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale